Can Aleve PM Be Taken Regularly For Sleeplessness?
It is ok.
I read your question carefully and I understand your concern.
Aleve PM contains two medications, diphenhydramine and naproxen. The one which should be helping with sleep is diphenhydramine, an antihistamine medication which also promotes sleep and is commonly used for that purpose. Naproxen on the other hand serves only to alleviate the pain from arthritis.
I would say that it is ok to take Aleve PM regularly. The Naproxen dosage contained is pretty small, so side effects on blood pressure, stomach or kidney are unlikely. However whether it is necessary to be taken depends on the cause of sleeplessness. If pain is not bothering you I would say that perhaps there is no need to take both those medications at the same time, diphenhydramine taken separately at 25 mg may be enough. If pain though is one of the factors causing lack of sleep then you can continue with Aleve PM.
I remain at your disposal for other questions.
There is one problem I have that disturbs me. When I wake up in the morning after taking Aleve PM, I have a sharp pain in the upper left side of my brain. I had an ischemic stroke in my basal ganglia 2 years ago. It was relatively mild - I had facial displacia (I think that's what it's called), slurred speech, difficulty moving my right arm and hand and have lost my peripheral vision in my left eye, and everything tasted like metal for months afterwards. Right now the sharp pain disappears after a couple of minutes. If it should continue for longer than that, should I see my neurologist? Thanks.
I do not think the stroke you had in the past is the cause for those sharp headaches. Even if one was to think of a new stroke, ischemic stroke is an acute one time event which doesn't cause headache which comes and goes. In fact I do not think such short lasting pain is related to any brain lesion, and wouldn't worry much. If there is persistent pain then of course as you yourself suggest some more attention is needed and a consult with primary doctor or a neurologist.
Let me know if I can further assist you.